Kansas, 2025Damaging Winds in Kansas, May 25, 2025
May 25, 2025 · NWS DDC · 9 events in 2 counties and zones
A combination of a mid-level front and an upper-level shortwave provided the lift needed to generate a line of storms. Given plenty of moisture, a line of storms were able to develop and strengthen.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A combination of a mid-level front and an upper-level shortwave provided the lift needed to generate a line of storms. Given plenty of moisture, a line of storms were able to develop and strengthen. Once reaching the center of the CWA, a large enough cold pool developed to create a bowing segment with higher winds resulting in severe wind reports and damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 25, 1:00 AM CST, 2 hours 42 minutes earlier. Its key messages:
- Showers and thunderstorms early today
- More overnight showers and storms early Monday morning
- More unsettled weather next week
Area forecast discussion, May 25, 1:00 AM CST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
200 AM CDT Sun May 25 2025
.KEY MESSAGES...
- Showers and thunderstorms early today
- More overnight showers and storms early Monday morning
- More unsettled weather next week
&&
.DISCUSSION...
Issued at 222 AM CDT Sun May 25 2025
Early this morning KDDC WSR-88D was detecting more showers and
storms as an early morning warm air advection pattern continues
across southwest Kansas. Some of these storms could be strong to
low end severe with wind and hail threats. The brunt of this
activity is expected through the early morning hours. A lull in
activity is expected later today. A renewed period at warm air
advection induced showers and thunderstorms is expected early
Monday morning. Our evening PWAT was just over 1", and these
values are expected to continue through the next few days. The
net result is more opportunities at moisture as we head into
the first part of the upcoming business week.
Temperatures will be below normal today with values only peaking
with a mix of 60s and 70s. These chilly temperatures are
expected to continue for Monday as well as the wet and unsettled
pattern continues across the FA. We might see a lull in showers
and storms Tuesday as we could be between weather systems.
Another upper level wave moving across the state could set the
stage for more showers and thunderstorms midweek. Storm chances
will probably trend to more isolated in nature as we finish off
the business week along with more near normal temperatures.
&&
.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1111 PM CDT Sat May 24 2025
Poor flight conditions overall. A weather disturbance moving through
and plenty of low level moisture will lead to reduced cigs and vis
with LIFR/IFR conditions prevailing through much of the TAF pd. Shra
and tsra will spread across the terminals in the morning with reduced
cigs and vis continuing. Winds will be NE to E 5-15 kt.
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
None.
&&
DISCUSSION...Sugden
AVIATION...Sugden
Hazardous weather outlook, May 25, 1:00 AM CST, 2 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
200 AM CDT Sun May 25 2025
KSZ030-031-043>046-061>066-074>081-084>090-261215-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
200 AM CDT Sun May 25 2025 /100 AM MDT Sun May 25 2025/
This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.
.DAY ONE...Today and Tonight
Showers and thunderstorms will continue today. Some of the storms
may be strong to low end severe with wind and hail threats.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
More showers and thunderstorms will be possible Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, May 25, 1:01 AM CST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Dodge City KS
201 AM CDT Sun May 25 2025
KSZ064-065-078-079-250730-
Hodgeman KS-Pawnee KS-Edwards KS-Ford KS-
201 AM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FORD...SOUTHEASTERN
HODGEMAN...SOUTHWESTERN PAWNEE AND NORTHWESTERN EDWARDS COUNTIES
THROUGH 230 AM CDT...
At 200 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Offerle, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern Ford,
southeastern Hodgeman, southwestern Pawnee and northwestern Edwards
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
south central and southwestern Kansas.
&&
LAT...LON 3788 9965 3806 9972 3821 9940 3790 9926
TIME...MOT...LOC 0700Z 246DEG 17KT 3800 9961
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SPRINGERSpecial weather statement, May 25, 1:15 AM CST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Dodge City KS
215 AM CDT Sun May 25 2025
KSZ066-081-250800-
Pratt KS-Stafford KS-
215 AM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN STAFFORD AND NORTHERN
PRATT COUNTIES THROUGH 300 AM CDT...
At 215 AM CDT, Doppler radar was tracking a strong thunderstorm near
Byers, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Byers around 220 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
south central Kansas.
&&
LAT...LON 3773 9902 3797 9902 3799 9847 3761 9847
TIME...MOT...LOC 0715Z 283DEG 21KT 3785 9891
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SPRINGERSpecial weather statement, May 25, 1:18 AM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Dodge City KS
218 AM CDT Sun May 25 2025
KSZ088-250800-
Clark KS-
218 AM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CLARK COUNTY THROUGH
300 AM CDT...
At 217 AM CDT, Doppler radar was tracking a strong thunderstorm near
Minneola, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northern Clark
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southwestern Kansas.
&&
LAT...LON 3725 10009 3731 10009 3745 10006 3742 9961
3716 9970
TIME...MOT...LOC 0717Z 283DEG 20KT 3735 10000
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SPRINGERSpecial weather statement, May 25, 1:54 AM CST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Dodge City KS
254 AM CDT Sun May 25 2025
KSZ043-044-061>063-250900-
Finney KS-Kearny KS-Lane KS-Hamilton KS-Scott KS-
254 AM CDT Sun May 25 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN HAMILTON...KEARNY...
NORTHWESTERN FINNEY...SCOTT AND LANE COUNTIES THROUGH 400 AM CDT/300
AM MDT/...
At 253 AM CDT/153 AM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles southeast of
Russell Springs to 6 miles west of Modoc to 13 miles south of Leoti.
Movement was east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Modoc around 300 AM CDT.
Scott State Lake around 305 AM CDT.
Scott City around 310 AM CDT.
Other locations in the path of these storms include Shallow Water,
Manning, Grigston, Healy and Amy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT/600 AM
MDT/ for southwestern and west central Kansas.
&&
LAT...LON 3826 10163 3827 10112 3870 10113 3870 10029
3848 10034 3782 10098 3786 10179
TIME...MOT...LOC 0753Z 266DEG 31KT 3879 10111 3851 10118 3830 10144
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SPRINGERSpecial weather statement, May 25, 1:55 AM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Dodge City KS
255 AM CDT Sun May 25 2025
KSZ080-088-089-250845-
Clark KS-Kiowa KS-Comanche KS-
255 AM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN KIOWA...WESTERN
COMANCHE AND NORTHEASTERN CLARK COUNTIES THROUGH 345 AM CDT...
At 255 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Clark State Lake, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Coldwater and Lake Coldwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
south central and southwestern Kansas.
&&
LAT...LON 3718 9978 3742 9975 3740 9916 3708 9926
TIME...MOT...LOC 0755Z 279DEG 22KT 3732 9968
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SPRINGERSpecial weather statement, May 25, 2:51 AM CST, 51 minutes before
Special Weather Statement
National Weather Service Dodge City KS
351 AM CDT Sun May 25 2025
KSZ030-031-044>046-063>065-076>078-250930-
Gray KS-Finney KS-Hodgeman KS-Rush KS-Pawnee KS-Trego KS-Lane KS-
Ellis KS-Haskell KS-Ness KS-Ford KS-
351 AM CDT Sun May 25 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN FORD...FINNEY...NESS...
HODGEMAN...SOUTHERN TREGO...SOUTHEASTERN LANE...NORTHWESTERN
PAWNEE...GRAY...RUSH...NORTHERN HASKELL AND SOUTHWESTERN ELLIS
COUNTIES THROUGH 430 AM CDT...
At 350 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Utica to near Plymell. Movement was east
at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Pierceville, Alamota, Arnold, and Beeler around 355 AM CDT.
Ransom and Charleston around 400 AM CDT.
Ness City, Ingalls, and Kalvesta around 410 AM CDT.
Other locations in the path of these storms include Cimarron,
Brownell, Bazine and McCracken.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
south central, central, southwestern and west central Kansas.
&&
LAT...LON 3869 9904 3748 10015 3770 10109 3775 10109
3870 10023 3870 10015 3881 10013
TIME...MOT...LOC 0850Z 282DEG 45KT 3866 10014 3786 10088
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SPRINGERThunderstorm Wind, Hodgeman
- When
- May 25, 3:42 AM CST
- Where
- Hodgeman County, Jetmore
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Local Official
- Coordinates
- 38.080, -99.900
Photos on social media show power poles downed east of Hodgeman Medical Center.
Thunderstorm Wind, Hodgeman
- When
- May 25, 3:43 AM CST
- Where
- Hodgeman County, 1.49 mi NNE of Jetmore
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.100, -99.890
A public report via social media of a shed destroyed with pictures.
Thunderstorm Wind, Hodgeman
- When
- May 25, 3:44 AM CST
- Where
- Hodgeman County, 0.54 mi E of Jetmore
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 38.080, -99.890
Pictures via social media show large section of a tree fell onto a house in Jetmore with several other large tree branches and a flag pole broken across town.
Thunderstorm Wind, Hodgeman
- When
- May 25, 3:45 AM CST
- Where
- Hodgeman County, 1.38 mi N of Jetmore
- Measured
- 76 kt (87 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.100, -99.900
Kansas State Mesonet site Hodgeman County measured an 88 mph wind gust.
Thunderstorm Wind, Hodgeman
- When
- May 25, 3:58 AM CST
- Where
- Hodgeman County, 3.5 mi S of Hanston
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.070, -99.710
Report of 8 to 10 inch tree branches snapped via social media.
Thunderstorm Wind, Hodgeman
- When
- May 25, 4:16 AM CST
- Where
- Hodgeman County, 8.5 mi SSE of Hanston
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Public
- Coordinates
- 38.010, -99.650
A personal weather station recorded a wind gust of 65 mph. The same station again recorded 65 mph a few minutes later.
Thunderstorm Wind, Pratt
- When
- May 25, 5:07 AM CST
- Where
- Pratt County, 2.76 mi S of Pratt
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Public
- Coordinates
- 37.610, -98.730
Pratt County Landfill recorded a 62 mph wind gust.
Thunderstorm Wind, Pratt
- When
- May 25, 5:07 AM CST
- Where
- Pratt County, 1.49 mi SSW of Pratt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.630, -98.740
Public report estimating 60 mph gusts south of Pratt.
Thunderstorm Wind, Pratt
- When
- May 25, 5:18 AM CST
- Where
- Pratt County, 2.15 mi NE of Cairo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.670, -98.540
Public estimated 60 mph wind northeast of Cairo with thunderstorms. Time estimated from radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, May 25 to 26, 2025$74,000 · EF1 · 96 events
- Flash Flooding and Flood in Oklahoma, May 25 to 26, 2025$250,000 · 3 in hail · 68 events
- Hail and Damaging Winds in Texas, May 25 to 26, 2025$335,000 · 1.25 in hail · 24 events
- Flash Flooding and Flood in Oklahoma, May 25, 2025$170,000 · 1.75 in hail · 32 events
- Tornado and Damaging Winds in Tennessee, May 25, 2025$61,000 · EF1 · 26 events
- Tornadoes and Hail in New Mexico, May 25 to 26, 2025$66,000 · EF1 · 23 events
- Hail and Damaging Winds in Mississippi, May 25, 2025$116,000 · 1.5 in hail · 23 events
- Tornadoes and Damaging Winds in Georgia, May 25, 2025$35,000 · EF1 · 19 events
- Tornadoes and Flash Flooding in Texas, May 25 to 29, 20255.87 in hail · 68 events
- Damaging Winds in Tennessee, May 25, 2025$75,000 · 61 kt wind · 11 events
- Damaging Winds and Strong Wind in Tennessee, May 25, 2025$94,000 · 52 kt wind · 5 events
- Wildfire in New Mexico, May 25 to 29, 2025$75,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1256701, 1256700, 1256702, 1256703, 1256699, 1256698, 1256704, 1256706, 1256708.